Alert archive / Nebraska / Winter Weather Advisories in 2021

Winter Weather Advisory 8, NWS North Platte, NE

February 27, 20217 counties in Nebraska

NWS North Platte, NE issued this winter weather advisory at Feb 27, 2021, 1:05 PM CST for 7 counties in Nebraska. It took effect at Feb 27, 2021, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2021, 1:05 PM CST (19:05 UTC)
In effect from
Feb 27, 2021, 6:00 PM CST
Expired
Feb 28, 2021, 9:00 AM CST
In force
15 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2273 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

222 
WWUS43 KLBF 271905
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
105 PM CST Sat Feb 27 2021

...WINTRY WEATHER LIKELY TONIGHT OVER NORTHERN NEBRASKA...

.A potent upper level disturbance will track along the Nebraska
and South Dakota border tonight. This feature will spread
accumulating snow to northern Nebraska tonight. By Sunday morning,
snow accumulations of 1 to 4 inches are expected mainly north of 
a Hay Springs to O'Neill line. Some locally higher amounts are 
possible over the Pine Ridge of northern Sheridan county and 
portions of northern Cherry county. Snow accumulations will 
quickly decrease south of the before mentioned line with a dusting
expected along a line from Antioch to south of Ewing. 

NEZ004>010-094-281500-
/O.NEW.KLBF.WW.Y.0008.210228T0000Z-210228T1500Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Cody, Eli, Merriman, and Kilgore
105 PM CST Sat Feb 27 2021 /1205 PM MST Sat Feb 27 2021/

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO 9 AM CST /8 AM MST/ SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 4 inches
  with locally higher amounts possible in northern Sheridan and 
  northern Cherry counties..

* WHERE...The northeastern Nebraska Panhandle and north central
  Nebraska.

* WHEN...From 6 PM CST /5 PM MST/ this evening to 9 AM CST /8 AM 
  MST/ Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
2 follow-up statements
524 
WWUS43 KLBF 280904
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
304 AM CST Sun Feb 28 2021

...WINTRY WEATHER TO CONTINUE THROUGH MID MORNING OVER NORTHERN 
NEBRASKA...

.An upper level disturbance will track along the Nebraska and 
South Dakota border this morning. New snow accumulations up to an
inch can be expected this morning mainly north of a Hay Springs 
to O'Neill line. Total snow accumulations from 1 to 4 inches.  

NEZ004>010-094-281500-
/O.CON.KLBF.WW.Y.0008.000000T0000Z-210228T1500Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Cody, Eli, Merriman, and Kilgore
304 AM CST Sun Feb 28 2021 /204 AM MST Sun Feb 28 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...The northeastern Nebraska Panhandle and north central
  Nebraska. 

* WHEN...Until 9 AM CST /8 AM MST/ this morning.

* IMPACTS...Plan on snow covered and slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
926 
WWUS43 KLBF 281458
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
858 AM CST Sun Feb 28 2021

...SNOW WINDING DOWN ACROSS NORTH CENTRAL NEBRASKA...

NEZ004>010-094-281600-
/O.EXP.KLBF.WW.Y.0008.000000T0000Z-210228T1500Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Cody, Eli, Merriman, and Kilgore
858 AM CST Sun Feb 28 2021 /758 AM MST Sun Feb 28 2021/

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM CST /8 AM MST/
THIS MORNING...

Very light snow will continue through 11 AM CT across portions of
the eastern sandhills. Little to no additional accumulations are
expected. Skies will clear this afternoon and high temperatures
will reach into the upper 30s to around 40. 

$$

For more information from the National Weather Service visit
http://weather.gov/lbf

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter weather advisory went out at Feb 27, 11:37 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Feb 27, 11:37 AM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1137 AM CST Sat Feb 27 2021

.SYNOPSIS...
Issued at 302 AM CST Sat Feb 27 2021

A broad area of surface low pressure extended from southeast MT
through central MN, southward into Ne and eastern CO. An upper
trough extended through the Four Corners Region with a baroclinic
leaf indicated on satellite from southeast UT, nwrn CO, into sern
WY and the NE panhandle. Temperatures at 08Z across western NE
ranged from 25 to 30.

&&

.SHORT TERM...(Today through Sunday)
Issued at 302 AM CST Sat Feb 27 2021

The primary forecast concern is the potential for light snow
accumulations across northern NE tonight. An 500mb trough is
beginning to close off across northwest WY attm. As indicated by
the latest IR satellite imagery. This trough will maintain a
closed low across central and ester central WY today, then across
the northwest Sandhills this evening. A cold front will be driven
across much of the forecast area by 00Z. With the upper flow swrly
ahead of the trough and closed low late this afternoon and
evening, an area of rain is expected across the eastern half of
nctrl NE, with rain quickly changing to light snow across the
western half of nctrl NE by early evening. Prefer the deep and
further south solution of the GFS and GEFS ensemble. Taking into
account various CAM solutions, banded snowfall is likely, with
varying solutions in location and suggesting portions of Cherry
County appear most likely to see heavier banded snowfall. As the
upper trough becomes strongly positively tilted and the closed
lows lift quickly into srn MN, light snow should overspread
northern NE after 06Z and end from west to east 09Z-12Z. Snowfall
amounts from a dusting up to a half inch near highway 2 and 91,
then 1 to 2 inches to about 40 miles south of the NE/SD state
line. An area of conditional symmetric instability (CSI) is
indicated from sern SD into srn MN 00Z-12Z to enhance snowfall
rates. This could affect Boyd and northern Holt county, so will
need to monitor model trends today.

Due to considerable cloud cover developing today, and the
progressive movement of the cold front, when near to slightly
cooler than the previous forecast. Warmest highs near 50s across
far sern areas.

Northwest winds increase tonight, after midnight to 10 to 20 mph.
Wind chills into the single digits expected across the west.

Clearing skies Sunday in northwest flow behind the upper trough.
weak warm air advection in the afternoon with winds backing to
westerly and highs from near 40 to the lower 40s.

.LONG TERM...(Sunday night through Friday)
Issued at 302 AM CST Sat Feb 27 2021

The dry weather trend will continue through next week as periods
of upper ridging and zonal flow dominate the western and central
Conus. This will support a warming trend with temperatures
remaining above normal in the 50s. Some low 60s also forecast at
times.

Medium range models including the GFS and ECMWF do track an
upper low across the Four Corners Wednesday or Thursday, and
across Oklahoma Thursday or Friday. While the track of this system
should track south of the area, some potential exists for a track
further north into Kansas.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1129 AM CST Sat Feb 27 2021

A storm system will move through the area this evening and
overnight and lead to MVFR/locally IFR CIGs/Visbys across northern
and north central Nebraska. Rain/snow is expected to begin this
evening with a changeover to snow overnight across northern
Nebraska. There is uncertainty in how far south the lowered
CIGs will spread, though current forecasts keep this generally
across the Sandhills and northern Nebraska. Winds will shift from
easterly/southerly this afternoon to northerly this evening at 10
to 15 kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Brown
Hazardous weather outlook, Feb 27, 10:42 AM CST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1042 AM CST Sat Feb 27 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-281645-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1042 AM CST Sat Feb 27 2021 /942 AM MST Sat Feb 27 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

A cold front will bring a chance of rain and snow to northern
Nebraska this afternoon and tonight. Snow accumulations of 2 to 4
inches are possible. A localized band of heavier snow accumulation
could develop. Be prepared for slick roadways and reduced
visibilities.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Winter Weather Advisories in Nebraska, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.